Exchange Rate Misalignment and Inflationary Regimes in Iran
Amir Hosein Mozayani () and
Saeed Ghorbani ()
Additional contact information
Amir Hosein Mozayani: Associate Professor of Economics, Tarbiat Modares University
Saeed Ghorbani: M.A. in Economics, Tarbiat Modares University
Quarterly Journal of Applied Theories of Economics, 2019, vol. 6, issue 2, 199-224
Abstract:
Nowadays exchange rate management and eliminating its deviation is one of the main challenges of policy makers in countries such as Iran. Because any abnormal fluctuation and deviation of exchange rate can affect other economic sectors negatively. This article tried to evaluate exchange rate misalignment in Iran in context of inflation regimes in favor of reality of results. To do that by applying Markov Switching technique inflationary regimes which have taken place in Iran’s economy over period of 1990-2017 were extracted and consequently by applying a monetary exchange rate determination approach nominal exchange rate misalignment has been calculated. The results imply that in high inflationary regime the absolute value of misalignment is much greater than low inflationary regime. Meanwhile when in low inflationary regime a positive inflation shock on nominal exchange rate has an increasing but degenerating impact, but in high inflationary regime it leads to a persistent great increase in nominal exchange rate that continues for ever. These findings could have useful policy implications for authorities
Keywords: Exchange rate misalignment; Inflationary regimes; Simulation; Markov switching; Iran (search for similar items in EconPapers)
JEL-codes: C50 F31 O24 (search for similar items in EconPapers)
Date: 2019
References: Add references at CitEc
Citations:
Downloads: (external link)
https://ecoj.tabrizu.ac.ir/article_9204_9ecf045df01e3a94ef0fb4250d1b96b7.pdf Full text (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ris:qjatoe:0153
Access Statistics for this article
Quarterly Journal of Applied Theories of Economics is currently edited by Sakineh Sojoodi
More articles in Quarterly Journal of Applied Theories of Economics from Faculty of Economics, Management and Business, University of Tabriz Contact information at EDIRC.
Bibliographic data for series maintained by Sakineh Sojoodi ().